Another Digoxin Product Recall

Earlier this month, the Food and Drug Administration and AS Medications Solutions LLC (a repackaging company) announced a nationwide recall of all lots of Caraco brand digoxin distributed prior to March 31, 2009. There is uncertainy over the actual amount of the active ingredient present in each pill, with some tablets containing more or less than the intended .25mg. Digoxin is a drug used in the treatment of heart failure, atrial fibrillation, and abnormal heart rhythms. Accordingly, any unintended dosage can have serious consequences. An overdose of digixin can cause nausea, vomiting, dizziness, low blood pressure, cardiac instability, slow heart rate, and even death in extreme cases. Meanwhile, a patient getting a lower dose than expected is at risk for heart failure or abnormal heart rhythms.

The current recall adds all lots of the 20-count .25mg tablets to the list of other recently recalled lots, which included:

Digoxin Tablets, USP, 0.125 mg 57664-437-88 (100-count)
57664-437-18 (1000-count)

Digoxin Tablets, USP, 0.25 mg 57664-441-88 (100-count)
57664-441-18 (1000-count)

These recalls come not even a year since we reported the recall of all lots of Actavis Totowa’s Digitek, which contained double the amount of digoxin per tablet.

If you have any of the pills subject to the recall, you can bring them to your local pharmacy. If you or a loved one have been hospitalized due to these fluctuations in digoxin per tablet, then please contact us for a free consultation. Additionally, any and all adverse events from medications should always be reported to the FDA.